# SDR VNAA0211005

- Difficulty date: November 6, 2002
- Submitted: November 12, 2002
- Operation: Air carrier
- Aircraft: N424JS
- Make and model: Dorner DO328100
- Aircraft serial: 3033
- Aircraft time: 19,684 hours, 17,680 cycles
- Engine: Pwa PW119B
- Propeller: Hartzl HDE6C3B
- System (JASC): 2731 · Elevator Tab Control System
- Part: Relay
- Condition: Failed
- Location: Elevator Sys
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

DURING CLIMB, THE CREW ADVISED DISPATCH THAT THE NORMAL ELEVATOR TRIM WOULD NOT WORK IN THE NOSE DOWN DIRECTION.  THE CREW FOLLOWED THE QUICK REFERENCE HANDBOOK AND INDICATED THAT THE STANDBY TRIM WAS WORKING NORMALLY.  FLIGHT 4100 WAS THEN INSTRUCTED TO DIVERT TO PIT DUE TO GUSTY WINDS IN DCA.  MAINTENANCE INSPECTED AND REPLACED THE 49CC AND 59CC RELAYS IN ACCORDANCE WITH DORNIER MAINTENANCE MANUAL 27-00-00.  OPERATIONAL CHECKS WERE PERFORMED AND THE AIRCRAFT WAS RELEASED FOR SERVICE.
